How Do Certain Drugs Such As Corticosteroids Affect My Risk Of Developing Cataracts?

Question: How do certain drugs such as corticosteroids affect my risk of developing cataracts?

Answer: The main drug that is associated with cataract formation is in fact corticosteroids, and specifically, prednisone is the most common in this classification. After prolonged use over a long period of time at a sufficiently high dosage, typically a posterior subcapsular cataract will develop. There are other medicines that were originally thought to have increased risk of causing cataracts, such as statin medicines such as Lipitor, but this is not found to be the case.

-- This embed didnt make it to copy for story id = 8508202. -- This embed didnt make it to copy for story id = 8508202. -- This embed didnt make it to copy for story id = 8508202. -- This embed didnt make it to copy for story id = 8508202.
Join the Discussion
You are using an outdated version of Internet Explorer. Please click here to upgrade your browser in order to comment.
blog comments powered by Disqus
 
You Might Also Like...
See It, Share It
PHOTO: Salvager Eric Schmitt was combing through the wreckage of a convoy of Spanish ships that sank off the coast of Florida in 1715 when he discovered a missing piece from a gold Pyx.
Courtesy 1715 Fleet - Queens Jewels, LLC
Lisa Kudrow
Seth Poppel/Yearbook Library | Getty Images
PHOTO: Motorists were startled when an axe from a dump truck in front of them flew at their windshield.
Massachusetts State Police/Facebook
PHOTO: In this April 26, 2013 photo, a large home intended for the family of Warren Jeffs is seen in Hildale, Utah.
Trent Nelson/The Salt Lake Tribune/AP